# SDR 2018FA0000232

- Difficulty date: October 16, 2017
- Submitted: July 16, 2018
- Operation: General aviation
- Aircraft: N503PH
- Make and model: Snias AS350B2
- Aircraft serial: 8089
- Engine: Tmeca ARRIEL1D1
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fcu
- Part number: 0164850340
- Part serial: 12113
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A ROUTINE PATROL FLIGHT A LANDING WAS CONDUCTED AT HELIPAD.  THE APPROACH AND LANDING ONTO PAD WAS NORMAL AND UNEVENTFUL.  HOWEVER, AS THE HELICOPTER WAS DEPARTING THE HELIPAD THE FOLLOWING OCCURRED.  THE HELICOPTER WAS BROUGHT INTO A HOVER ABOVE THE HELIPAD, ALL ENGINE AND RPM INDICATORS SHOWED NORMAL READINGS.  DURING TRANSITION INTO FORWARD FLIGHT FROM HOVER FLIGHT, LOW ROTOR RPM HORN WAS HEARD AND MAIN ROTOR RPM GAUGE DROPPED BELOW RATE MINIMUM LIMIT.  THE PILOT THEN LANDED ONTO HELIPAD, LOW ROTOR RPM HORN, THEN EXTINGUISHED AND MAIN ROTOR RPM GAUGE THEN RECOVERED TO RATE LIMITS.  PILOT THEN SHUTDOWN HELICOPTER AND MAINTENANCE WAS CALLED FOR TROUBLESHOOTING.  UPON TROUBLESHOOTING REFERENCING SAFRAN TURBOMECA MAINTENANCE MANUAL 710006814832 IT WAS FOUND THAT THE FCU HAD AN INTERNAL FAILURE.  THE FCU WAS REMOVED AND SENT TO SAFRAN TURBOMECA FOR EVALUATION.
